Forum

10mg Amitriptyline and sex

Hi All,
I have been taking Amitriptyline for the past year or so, a 10mg dose to help me with my sleep. Until recently I would say that is has been doing a good job in this respect, though I have a bit on at the moment, so I am not too surprised that my sleep is suffering. I have resorted to emergency sleeping pills that I keep for such an occasion.

What is bothering me is a reduced interest in sex. I used to be 3 or 4 or more times a week but now once a week is more then enough, mainly to keep her happy.
The mechanics are working fine, perhaps better then ever. Without being too graphic, I feel like I could punch holes in concrete with it. However when it comes to the big moment, it is somewhat disappointing, a lot of this is due to lack of feeling I know but I wondering if the lack of desire could be down to the Amitriptyline as much as the MS itself.
It is always difficult to tell with these things but I am beginning to suspect that the Amitriptyline may be having a negative effect on my sex drive even though it is a low, 10mg dose.
Does anyone have any views either way on if I may be better off not taking the Amitriptyline. I know I might risk disturbed sleep again but I may not.

Also has anyone had any withdrawal symptoms from coming off a 10mg dose of Amitriptyline?

Since I am PPMS I am working towards using LDN as this reputedly has some good benefits, not least an increase in sex drive.

I would be interested to hear anyones views or experiences on any of this.

Regards.

l have been taking LDN for 4yrs. lt makes me feel more positive - less fatigue - clear brain - no side effects - so if l was you l would certainly give it a fair trail. You can stop at any time without any withdrawal symptoms.

The amount of amitriptyline you take is a low dose - so if you did decide to stop it l can not think it would be a problem.

F.

Amitriptyline can cause sexual problems (anything from lack of sensation to inability to orgasm) so you might be best switching to something else.

10mg is a starting dose I think - so coming off it shouldn’t be much of a problem. Best to check with your GP though.

Karen x